Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 384, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2006, 12:46 AM CDT for Stewart County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 12:46 AM CDT (05:46 UTC)
- Expired
- Sep 23, 2006, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 230547 SVROHX TNC161-230630- /O.NEW.KOHX.SV.W.0384.060923T0546Z-060923T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1246 AM CDT SAT SEP 23 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 130 AM CDT * AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES NORTHWEST OF DOVER...OR ABOUT 10 MILES EAST OF MURRAY...AND MOVING EAST AT 45 MPH. NICKLE SIZE HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM IN MURRAY, KENTUCKY. * THE SEVERE THUNDERSTORM WILL CROSS THE RECREATIONAL AREA OF LAND BETWEEN THE LAKES...AS WELL AS OTHER AREAS AROUND DOVER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3667 8805 3639 8798 3641 8766 3662 8764 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:32 PM CDT, 9 hours 14 minutes earlier.
Area forecast discussion, Sep 22, 3:32 PM CDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT FRI SEP 22 2006 .DISCUSSION... UPPER LOW IS LOCATED OVER SD WITH BROAD TROUGHING OVER THE WESTERN AND CENTRAL U.S.. THE TROUGH WILL AMPLIFY SOME AS IT MOVES SLOWLY EASTWARD WITH THE AXIS NOT CROSSING THE MID STATE UNTIL SUN NT. PRIOR TO SUN NT...THE WEATHER WILL REMAIN UNSETTLED. THE MAIN COLD FRONTAL BOUNDARY IS STILL WAY BACK ACROSS IA AND MO AND IS NEARLY STATIONARY AS THE ASSOCIATED SFC FRONT IS PARALLEL TO THE UPPER FLOW. THE ATMOSPHERE IS QUITE MOIST AND UNSTABLE BUT UNTIL LATE TOMORROW AFTERNOON...SUBSTANTIAL DYNAMICS WHICH SHOULD SUPPORT LIKELY POPS...IS NOT IN THE EQUATION. THEREFORE...WILL INCLUDE POPS MAINLY IN THE 40-50 POP RANGE FOR TONIGHT AND SAT AS WELL. AS THE TROUGH AXIS MOVES EASTWARD...THE COLD FRONT WILL GAIN SOME EASTWARD MOMENTUM AND WILL PUSH ACROSS THE MID STATE LATE SAT NT. SO...WILL INCLUDE POPS IN THE LIKELY TO CATEGORICAL RANGE FOR SAT NT. GIVEN THE EXACT TIMING UNCERTAINTY...WILL NEED TO CONTINUE POPS INTO SUNDAY MORNING AS WELL. AS FOR SVR POTENTIAL...STRONG FORCING ALONG AND AHEAD OF THE BOUNDARY WILL COINCIDE WITH A NEARLY 50KT LLJ. THUS...SVR TSTMS COULD OCCUR SAT NT ACROSS THE AREA. OF AN EVEN GREATER LIKLIHOOD...HEAVY RAINFALL WITH THIS FRONTAL PASSAGE WILL BE POSSIBLE SAT NT AS WELL. IN THE EXT FCST...DRIER AIR AND SEASONAL TEMPS WILL MOVE IN BEHIND THE FROPA. ANOTHER COLD FRONT WILL BRING A CHANCE OF SHOWERS AND ISOL TSTMS TO MIDDLE TN THU NT AND FRI. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 85 67 75 / 50 50 80 50 CLARKSVILLE 73 83 63 72 / 60 60 80 40 CROSSVILLE 67 79 65 71 / 50 50 60 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Sep 22, 5:30 AM CDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI SEP 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY IN AREAS WEST OF INTERSTATE 65. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS IN MIDDLE TENNESSEE ON SATURDAY. THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY NIGHT AND EARLY SUNDAY...AS THE FRONT SWEEPS THROUGH. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS ...LARGE HAIL...AND ISOLATED TORNADOES. ALTHOUGH LATE SEPTEMBER IS NOT CONSIDERED A PEAK PERIOD FOR SEVERE WEATHER IN MIDDLE TENNESSEE...YOU SHOULD REMEMBER THAT TORNADOES HAVE OCCURRED DURING EVERY MONTH OF THE YEAR. SO... KEEP INFORMED ABOUT THE WEATHER OVER THE NEXT SEVERAL DAYS. LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED...AND BE READY TO SEEK SAFE SHELTER IF A SEVERE WEATHER WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED AT ANY POINT DURING THE NEXT SEVERAL DAYS...UNTIL THE COLD FRONT PASSES ON SUNDAY. 19
In the hours before
Special weather statement, Sep 22, 7:30 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CDT FRI SEP 22 2006 TNZ005-230115- STEWART- 730 PM CDT FRI SEP 22 2006 A LARGE SEVERE THUNDERSTORM IS PRESENTLY LOCATED ABOUT 30 MILES WEST OF STEWARD COUNTY...AND IS MOVING EAST AROUND 35 MPH. THIS STORM IS MOVING ALONG A WARM FRONT THAT IS DRAPED ALONG THE KENTUCKY...TENNESSEE BORDER. THERE IS A GOOD CHANCE THIS STORM WILL ENTER WESTERN STEWART COUNTY BY 815 PM. IF CURRENT TRENDS CONTINUE...THE STORM WILL BE WEAKER ONCE IT GETS TO STEWART COUNTY...BUT STILL COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. IF YOU LIVE IN STEWART COUNTY...LISTEN TO LATEST WEATHER INFORMATION BY WAY OF NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. THIS STORM HAS PRODUCED SEVERE WEATHER IN PARTS OF WESTERN TENNESSEE AND EASTERN ARKANSAS. SEEK SHELTER WHEN WARNINGS ARE ISSUED. BOYD
Special weather statement, Sep 22, 7:55 PM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 755 PM CDT FRI SEP 22 2006 TNZ005-022-023-230115- BENTON-HOUSTON-STEWART- 755 PM CDT FRI SEP 22 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A TORNADO WARNING FOR CALLOWAY COUNTY IN WESTERN KENTUCKY. CALLOWAY COUNTY IS ADJACENT TO STEWART COUNTY. AT THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE WE ARE MONITORING THIS STORM CLOSELY. A WARNING MAY BE NEEDED FOR STEWART COUNTY DURING THE NEXT HALF HOUR. NOW IS THE TIME TO DECIDE WHERE YOU AND YOUR FAMILY WILL GO... IF A WARNING IS ISSUED. SEEK SHELTER IN A BASEMENT. IF YOU DONT HAVE A BASEMENT...GO TO AN INTERIOR CLOSET...IN THE CENTER OF THE HOUSE. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 57 min |
| Sep 22, 8:43 PM CDT | Tornado Warning | OHX | Stewart | 32 min |
| Sep 22, 10:49 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Sep 22, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Sep 23, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Sep 23, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| Sep 23, 3:44 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 31 min |
| Sep 23, 4:00 AM CDT | Tornado Warning | OHX | Montgomery | 14 min |
| Sep 23, 4:01 AM CDT | Flash Flood Watch | OHX | Benton, Cannon, Cheatham, Clay, Cumberland, Davidson and 23 more | 23 hr |
| Sep 23, 4:05 AM CDT | Tornado Warning | OHX | Cheatham, Robertson | 25 min |
| Sep 23, 4:16 AM CDT | Tornado Warning | OHX | Robertson | 29 min |
| Sep 23, 4:24 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Sep 23, 4:37 AM CDT | Tornado Warning | OHX | Sumner | 23 min |
| Sep 23, 4:43 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 32 min |
| Sep 23, 5:01 AM CDT | Tornado Warning | OHX | Sumner | 29 min |
| Sep 23, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 44 min |
| Sep 23, 5:26 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 49 min |
| Sep 23, 5:51 AM CDT | Tornado Warning | OHX | Smith | 24 min |
| Sep 23, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Sep 23, 6:57 AM CDT | Flash Flood Warning | OHX | Stewart | 2 hr |
| Sep 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 25 min |
| Sep 23, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| Sep 23, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Sep 23, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson, Wilson | 23 min |
| Sep 23, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 31 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 43 min |
| Sep 23, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren, White | 35 min |
| Sep 23, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Sep 23, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.